Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


High-precision values of the gamma function and of some related coefficients
HTML articles powered by AMS MathViewer

by Arne Fransén and Staffan Wrigge PDF
Math. Comp. 34 (1980), 553-566 Request permission

Corrigendum: Math. Comp. 37 (1981), 233-235.


In this paper we determine numerical values to 80D of the coefficients in the Taylor series expansion ${\Gamma ^m}(s + x) = \Sigma _0^\infty {g_k}(m,s){x^k}$ for certain values of m and s and use these values to calculate $\Gamma (p/q)\;(p,q = 1,2, \ldots ,10;\;p < q)$ and ${\min _{x > 0}}\Gamma (x)$ to 80D. Finally, we obtain a high-precision value of the integral $\smallint _0^\infty {(\Gamma (x))^{ - 1}}\;dx$.
  • Milton Abramowitz and Irene A. Stegun, Handbook of mathematical functions with formulas, graphs, and mathematical tables, National Bureau of Standards Applied Mathematics Series, No. 55, U. S. Government Printing Office, Washington, D.C., 1964. For sale by the Superintendent of Documents. MR 0167642
  • L. Bourguet, Sur les intégrales eulériennes et quelques autres fonctions uniformes, Acta Math. 2 (1883), no. 1, 261–295 (French). MR 1554599, DOI 10.1007/BF02415217
  • Bradley D. Carter and Melvin D. Springer, The distribution of products, quotients and powers of independent $H$-function variates, SIAM J. Appl. Math. 33 (1977), no. 4, 542–558. MR 483133, DOI 10.1137/0133036
  • A. FRANSÉN, Concerning the Definite Integral $\smallint _0^\infty {(\Gamma (x))^{ - 1}}\;dx$, FOA Rapport, C10100-M4 (National Defence Research Institute, S-104 50 Stockholm 80, Sweden), 1978.
  • Arne Fransén, Accurate determination of the inverse gamma integral, BIT 19 (1979), no. 1, 137–138. MR 530126, DOI 10.1007/BF01931232
  • D. C. GALAND & P. F. BYRD, “High accuracy gamma function values for some rational arguments,” Math. Comp., v. 22, 1968, pp. 885-887. M. L. GLASSER & V. E. WOOD, “A closed form evaluation of the elliptic integral,” Math. Comp., v. 25, 1971, pp. 535-536.
  • Koji Katayama, On Ramanujan’s formula for values of Riemann zeta-function at positive odd integers, Acta Arith. 22 (1973), 149–155. MR 321887, DOI 10.4064/aa-22-2-149-155
  • A. H. MORRIS, JR., “Table of the Riemann Zeta function for integer arguments,” reviewed in Math. Comp., v. 27, 1973, pp. 673-674, RMT 32. A. H. MORRIS, JR., “Tables of coefficients of the Maclaurin expansions of $1/\Gamma (z + 1)$ and $1/\Gamma (z + 2)$,” reviewed in Math. Comp., v. 27, 1973, p. 674, RMT 32 and RMT 33. N. NIELSEN, Die Gammafunktion, Chelsea, New York, 1965. H. P. ROBINSON, Private communications, 1978-1979.
  • John W. Wrench Jr., Concerning two series for the gamma function, Math. Comp. 22 (1968), 617–626. MR 237078, DOI 10.1090/S0025-5718-1968-0237078-4
  • S. WRIGGE, Contributions to the Theory of Elliptic Integrals, FOA P Rapport, C 836-M6 (National Defence Research Institute, S-104 50 Stockholm 80, Sweden), 1973.
  • H. S. Wrigge, An elliptic integral identity, Math. Comp. 27 (1973), 839–840. MR 324083, DOI 10.1090/S0025-5718-1973-0324083-4
  • S. WRIGGE, Contributions to the Theory of Elliptic Integrals (Part 2), FOA Rapport, C10003-M6 (National Defence Research Institute, S-104 50 Stockholm 80, Sweden), 1974.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65A05, 65D20
  • Retrieve articles in all journals with MSC: 65A05, 65D20
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 34 (1980), 553-566
  • MSC: Primary 65A05; Secondary 65D20
  • DOI:
  • MathSciNet review: 559204